# SDR 2006FA0001037

- Difficulty date: November 1, 2006
- Submitted: November 1, 2006
- Operation: General aviation
- Aircraft: N311HP
- Make and model: Cessna 182S
- Aircraft serial: 18280919
- Engine: Lyc IO540AB1A5
- Propeller: Mcauly B3D36C431
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: LW19001
- Condition: Stuck
- Location: Engine
- Part time: 673 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A PHASE 2 INSPECTION, CYLINDER NR 5 WAS FOUND TO HAVE LOW COMPRESSION (5/80) WITH A STRONG LEAK PASSED THE EXHAUST VALVE. SUBSEQUENT INSPECTION FOLLOWING THE INSTRUCTIONS FOUND IN SB 388C REVEALED THE CYLINDER DID NOT MEET THE MEASUREMENT CRITERIA FOR THE EXHAUST VALVE GUIDE. THE MEASUREMENT TAKEN BEFORE REAMING (IAW SB388C) WAS .007 INCH.  THE EXHAUST VALVE WAS REMOVED FROM THE CYLINDER (WITH THE CYLINDER INSTALLED) AND EXHAUST VALVE GUIDE WAS REAMED. A COMPRESSION CHECK WAS TAKEN AGAIN ON CYLINDER NR 5 AND COMPRESSION AFTER REAMING WAS 77/80.  MEASUREMENT AFTER REAMING WAS .0175 INCH. THE PERMISSIBLE RANGE IS .015 TO .030 INCH.  CYLINDER NR 3 ALSO FAILED THE MEASUREMENT CRITERIA OF SB 388C. THIS EXHAUS
